Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 3, NWS Marquette, MI

January 9, 2012

NWS Marquette, MI issued this gale warning at Jan 9, 2012, 4:24 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 4:24 PM EST (21:24 UTC)
Expired
Jan 9, 2012, 7:00 PM EST
In force
3 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WHUS73 KMQT 092124
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
424 PM EST MON JAN 9 2012

LSZ267-100000-
/O.EXP.KMQT.GL.W.0002.000000T0000Z-120109T2100Z/
/O.NEW.KMQT.GL.W.0003.120109T2124Z-120110T0000Z/
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
424 PM EST MON JAN 9 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE WEST...WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

THE GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ265-100000-
/O.CON.KMQT.GL.W.0002.000000T0000Z-120110T0000Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
424 PM EST MON JAN 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 28 KNOTS FROM THE WEST...WITH GUSTS UP TO 36 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-100000-
/O.CON.KMQT.GL.W.0002.000000T0000Z-120110T0000Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
424 PM EST MON JAN 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE WEST...WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ241-100300-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0300Z/
BLACK RIVER TO ONTONAGON MI-
424 PM EST MON JAN 9 2012 /324 PM CST MON JAN 9 2012/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM
CST/ THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM
CST/ THIS EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ242>244-100530-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0800Z/
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 38 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 48 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ245-100300-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0300Z/
MANITOU ISLAND TO POINT ISABELLE MI-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ246-247-100000-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0000Z/
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ248-100300-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0300Z/
HURON ISLANDS TO MARQUETTE MI-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ249-100530-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0800Z/
MARQUETTE TO MUNISING MI-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ250-251-100530-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T1400Z/
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ221-248-250-100000-
/O.CON.KMQT.SC.Y.0005.000000T0000Z-120110T0000Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
424 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 9, 12:40 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 9, 12:40 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1240 PM EST MON JAN 9 2012

UPDATED FOR 18Z AVIATION DISCUSSION

.DISCUSSION...

TODAY...MAIN CONCERN FOR TODAY WILL BE THE PASSAGE OF A TROUGH
EXTENDING FROM NORTHERN ONTARIO INTO THE OHIO VALLEY. LEFT EXIT
REGION OF A 300 MB JET WILL SLIDE ACROSS WESTERN LAKE SUPERIOR
THROUGH THE EARLY MORNING...REACHING THE EAST BY MID AFTERNOON.
850-500 MB QVECTOR CONVERGENCE SHOWS LARGE SCALE SUPPORT ACROSS A
MAJORITY OF THE CWA THROUGH THIS AFTERNOON. IN ADDITION...
ISENTROPIC LIFT IS EVIDENT ON THE 290K SURFACE. THIS TROUGH WILL
SWING THROUGH RATHER QUICKLY AS A RIDGE BUILDS INTO THE GREAT LAKES
REGION. THOUGH MID LEVELS REMAIN RATHER MOIST PER NAM FORECAST
SOUNDINGS...THE LOW LEVELS DO NOT. THE ECMWF/GEM/GFS RUNS ALL
INDICATE MORE WIDESPREAD PRECIPITATION MOVING FROM WEST TO EAST
THROUGH THE MORNING AND EARLY AFTERNOON TIME PERIODS...HOWEVER
LOOKING AT UPSTREAM RADAR OBSERVATIONS...THESE MODELS APPEAR TO BE
OVERDOING THE LL MOISTURE. THERE IS ALSO DISCREPANCIES WITHIN MODELS
ON THE STRENGTH OF A BAND OF 850 FGEN SLIDING THROUGH THE CWA. THE
GFS/ECMWF SHOW A MORE DEFINED BAND OF FGEN/MOVING THROUGH QUICKLY IN
THE MORNING WITH THE TROUGH...BUT THE NAM IS MUCH WEAKER.
LASTLY...THE NAM FORECAST AND 00Z INTERNATIONAL FALLS SOUNDINGS ARE
SIMILAR...KEEPING THE LOW LEVELS DRY. IN ADDITION...HAVE NOT SEEN
MANY OBSERVATION SITES REPORTING PRECIPITATION AT UPSTREAM
SITES...DESPITE WEAK REFLECTIVITIES SHOWING UP ON RADAR THROUGH THIS
MORNING. AS A RESULT...HAVE STUCK WITH THE NAM FORECAST. KEPT A
SLIGHT CHANCE OVER THE ENTIRE FORECAST AREA BETWEEN MORNING AND
EARLY AFTERNOON HOURS...AND KEPT CHANCE TO LIKELY POPS FURTHER NORTH
AND EAST NEAR THE LAKE WHERE THERE IS EXTRA UPPER LEVEL SUPPORT TO
ENHANCE PRECIPITATION.

FOR TONIGHT...THE MAIN CONCERN FOR TONIGHT WILL BE HOW LONG THE
PRECIPITATION LINGERS IN THE EASTERN REGIONS. THE NAM PUSHES ALL OF
THE PRECIPITATION MAINLY OVER ONTARIO BY 00Z. ECMWF/GFS/GEM KEEP THE
PRECIPITATION AROUND THROUGH 6Z...HOWEVER STUCK WITH THE NAM
FORECAST AS IT HAS A BETTER HANDLE ON THE CURRENT CONDITIONS. SKIES
SHOULD REMAIN PARTLY TO MOSTLY CLOUDY THROUGH THE NIGHT DESPITE THE
RIDGE CROSSING OVERHEAD...AS MID LEVEL MOISTURE STREAMING FROM LOW
PRESSURE OVER MANITOBA BEGINS TO REACH INTO THE WESTERN CWA.

TUESDAY...THE LOW PRESSURE SYSTEM OVER MANITOBA WILL CONTINUE
SOUTHEASTWARD TOWARDS UPPER MICHIGAN...WITH THE WARM FRONT EXTENDING
ACROSS CENTRAL ONTARIO. WINDS ACROSS THE CWA WILL GRADUALLY SWING
AROUND TO THE WEST SOUTHWEST AS A RESULT. NAM KEEPS BEST SYNOPTIC
FORCING/850-500 MB QVECTOR CONVERGENCE/ TO THE NORTH OVER LAKE
SUPERIOR AND UP INTO ONTARIO. MAIN QUESTION WILL BE TEMPERATURES AND
HOW WARM IT WILL GET. FOR CLOUD COVER...WINDS BEING MORE
NORTHWESTERLY AT FIRST WILL ALLOW FOR MOSTLY CLOUDY CONDITIONS IN
THE WESTERN HIGHER TERRAIN. IN ADDITION...INCOMING MOISTURE FROM THE
APPROACHING SYSTEM WILL KEEP MOST OF UPPER MI MOSTLY CLOUDY. ONCE
THE WINDS SWING TO THE SOUTHWEST WE MAY SEE MORE PARTLY CLOUDY
CONDITIONS FOR THE AFTERNOON...MAINLY IN THE WEST AND SOUTH
CENTRAL...THOUGH BRIEF. WITH THE FAVORABLE WINDS AND POSSIBILITY OF
SOME SUN...THINK MIXING TO 950 MB COULD YIELD TEMPS IN THE UPPER 30S
AND LOW 40S.

TUESDAY NIGHT AND WEDNESDAY ANOTHER SURFACE LOW WILL MAKE ITS WAY
INTO THE CWA...WITH THE BEST MOISTURE AND QVECTOR CONVERGENCE /PER
12Z ECMWF/ ACROSS WESTERN UPPER MI BY 00Z WED. USED THE ECMWF FOR
THIS TIME PERIOD AS IT HAS BEEN MORE CONSISTENT HANDLING THIS SYSTEM
WITH THE PAST FEW RUNS. HPC MODEL DIAGNOSTIC DISCUSSION SUGGESTED
THE ECMWF WAS A LITTLE DEEPER WITH THE SYSTEM...AND SO I ADJUSTED
ACCORDINGLY FOR THE FORECAST. COLD FRONT ASSOCIATED WITH THE LOW
SLIDES ACROSS THE CWA BY 12Z WEDNESDAY...AND IS OUT OF THE AREA BY
12Z THURSDAY. AS A RESULT...WINDS BECOME MORE
NORTHWESTERLY AND 850 MB TEMPS DIP BETWEEN -13 AND -15 C...ALLOWING
FOR THE POTENTIAL FOR LAKE ENHANCEMENT. WITH HIGH TEMPS IN THE EAST
AND CENTRAL CLIMBING INTO THE UPPER 30S...EXPECT SOME MIXED
PRECIPITATION TO OCCUR.

THURSDAY INTO FRIDAY...THE LOW PASSES TO THE EAST OF THE
AREA...LEAVING NORTHWESTERLY TO NORTHERLY WINDS AND 850MB TEMPS
AROUND -20C. THIS WILL ALLOW FOR LAKE EFFECT SNOW SHOWERS TO KICK IN
ACROSS THE REGIONS FAVORED BY THESE WIND DIRECTIONS. AS SUCH...HAVE
CATEGORICAL POPS ALONG THE WESTERN SHORES OF LAKE SUPERIOR AND IN
THE FAR EAST. ELSEWHERE ALONG THE LAKESHORE KEPT LIKELY POPS THROUGH
FRIDAY AFTERNOON BEFORE FINALLY TAPERING OFF SATURDAY AS WINDS
BECOME MORE WEST-SOUTHWESTERLY. HIGH TEMPERATURES WILL EVENTUALLY
DIP DOWN INTO THE TEENS AND 20S WITH 925 MB TEMPS AROUND -13 TO -16
C SLIDING IN BEHIND THE EXITING LOW. WITH WINDS GUSTING UPWARDS OF
30 MPH ALONG THE LAKE SUPERIOR SHORELINE...BLOWING SNOW WILL BE A
HINDRANCE.

ON SATURDAY AND SUNDAY YET ANOTHER LOW PRESSURE TROUGH WILL IMPACT
THE AREA SATURDAY. WEAK UPPER LEVEL SUPPORT WILL EXIST ACROSS THE
CWA PER 850-500 MB QVECTOR CONVERGENCE. GIVEN THE VARIABILITY IN
TIMING AND COVERAGE OF PRECIPITATION AMONGST THE MODELS...KEPT
SLIGHT CHANCE POPS ACROSS UPPER MI...MAINLY NEAR LAKE SUPERIOR AS
WINDS ARE MORE WEST TO NORTHWEST AND FAVOR THE DEVELOPMENT OF LAKE
EFFECT SNOW SHOWERS. LES SHOULD CONTINUE INTO SUNDAY AS A RIDGE
BEGINS TO BUILD OVERHEAD.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

EXPECT PREVAILING VFR CONDITIONS FOR MOST OF THE FCST PERIOD.
SATELLITE AND SFC OBS UPSTREAM SUGGEST THAT UPSLODE WRLY FLOW MAY
BRING SOME MVFR CIGS INTO THE AREA THIS AFTERNOON.
HOWEVER...CONFIDENCE IS LOW WITH THE TIMING/DEVELOPMENT OF THE LOWER
CLOUDS. OTHERWISE...VERY GUSTY WEST WINDS AT KCMX WILL DIMINISH THIS
EVENING AS A RIDGE BUILDS TOWARD THE AREA AND THE GRADIENT WEAKENS

&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

STRONG PRESSURE FALLS NORTH OF LAKE SUPERIOR ASSOC WITH A LOW
PRESSURE SYSTEM MOVING ACROSS NRN ONTARIO WILL PRODUCE GALE FORCE
WINDS OUT OF THE SOUTHWEST SHIFTING WEST THIS MORNING AND THEN
DIMINISHING BLO GALES FROM WEST TO EAST ACROSS LAKE SUPERIOR THIS
AFTERNOON. WINDS WILL DIMINISH BLO 20 KTS BY TUESDAY MORNING WITH A
WEAKENING PRESSURE GRADIENT...BUT WILL INCREASE OUT OF THE N-NW
WEDNESDAY AFTERNOON INTO FRIDAY AS MUCH COLDER SPREADS ACROSS THE
REGION AND THE PRES GRADIENT TIGHTENS IN THE WAKE OF A DEEPENING LOW
PRESSURE SYSTEM TO OUR EAST. N/NW WINDS SHOULD REACH GALE OR NEAR
GALE FORCE LATE WED NIGHT INTO EARLY FRI WITH MODERATE TO HEAVY
FREEZING SPRAY WED NIGHT INTO FRI.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ267.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ266.

  GALE WARNING UNTIL 11 AM EST /10 AM CST/ THIS MORNING FOR LSZ162.

  GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LSZ263-264.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ265.

LAKE MICHIGAN...
NONE.
&&

DISCUSSION...MCB
AVIATION...JLB
MARINE...VOSS
Hazardous weather outlook, Jan 9, 5:23 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
523 AM EST MON JAN 9 2012

MIZ001>007-009>014-084-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
523 AM EST MON JAN 9 2012 /423 AM CST MON JAN 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DEVELOPING STORM SYSTEM WEDNESDAY INTO THURSDAY COULD BRING THE
POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS WEDNESDAY NIGHT INTO
FRIDAY...ESPECIALLY NEAR LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
523 AM EST MON JAN 9 2012 /423 AM CST MON JAN 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST GALES TO 40 KNOTS ARE EXPECTED ACROSS MUCH OF LAKE SUPERIOR
INTO THIS EVENING. SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTH TO NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
523 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.